Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Feb 24, 2017, 4:22 AM CST for 10 counties in Texas. It took effect at Feb 24, 2017, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2017, 4:22 AM CST (10:22 UTC)
- In effect from
- Feb 24, 2017, 11:00 AM CST
- Expired
- Feb 24, 2017, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, San Patricio County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -671 J/kg
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348 WWUS84 KCRP 241022 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 422 AM CST Fri Feb 24 2017 ...CRITICAL FIRE DANGER RISK TODAY ACROSS THE RIO GRANDE PLAINS... .Moderate to strong West to Northwest wind and critically low relative humidity values are expected across the Rio Grande Plains today. Winds are expected to decrease to below Red Flag Warning criteria by mid to late afternoon. TXZ229-239-242300- /O.NEW.KCRP.FW.W.0002.170224T1700Z-170224T2300Z/ La Salle-Webb- 422 AM CST Fri Feb 24 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR MODERATE TO STRONG WEST TO NORTHWEST WINDS AND CRITICALLY LOW RELATIVE HUMIDITY VALUES ACROSS THE RIO GRANDE PLAINS TODAY... The National Weather Service in Corpus Christi has issued a Red Flag Warning, which is in effect from 11 AM this morning to 5 PM CST this afternoon. * AFFECTED AREA...La Salle...Webb. * TIMING...11 AM CST TO 5 PM CST * WIND...West to Northwest 15 to 20 MPH with gusts to 25 MPH. * HUMIDITY...10 TO 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$ TE
2 follow-up statements
860 WWUS84 KCRP 241920 AAB RFWCRP URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 120 PM CST Fri Feb 24 2017 ...CRITICAL FIRE DANGER RISK TODAY ACROSS THE RIO GRANDE PLAINS BRUSH COUNTRY AND WESTERN COASTAL BEND... .Moderate to strong Northwest wind with frequent gusts, along with critically low relative humidity values are occurring across the western portions of South Texas this afternoon. Winds are expected to decrease to below Red Flag Warning criteria by late afternoon, although humidity will remain quite low. TXZ230>232-240>244-242300- /O.EXA.KCRP.FW.W.0002.000000T0000Z-170224T2300Z/ McMullen-Live Oak-Bee-Duval-Jim Wells-Kleberg-Nueces-San Patricio- 120 PM CST Fri Feb 24 2017 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR THE BRUSH COUNTRY AND WESTERN COASTAL BEND... The National Weather Service in Corpus Christi has issued a Red Flag Warning, which is in effect until 5 PM CST this afternoon. * AFFECTED AREA...McMullen...Live Oak...Bee...Duval...Jim Wells...Kleberg...Nueces...San Patricio. * TIMING...11 AM CST TO 5 PM CST * WIND...Northwest 15 to 20 MPH with gusts around 25 MPH. * HUMIDITY...10 TO 20 percent inland counties and 15 to 25 percent coastal counties. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$ TXZ229-239-242300- /O.CON.KCRP.FW.W.0002.000000T0000Z-170224T2300Z/ La Salle-Webb- 120 PM CST Fri Feb 24 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR WEBB AND LA SALLE COUNTIES... * AFFECTED AREA...La Salle...Webb. * TIMING...11 AM CST TO 5 PM CST * WIND...Northwest 15 to 20 MPH with gusts around 25 MPH. * HUMIDITY...around 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$ GW/TE
926 WWUS84 KCRP 242303 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 503 PM CST Fri Feb 24 2017 TXZ229>232-239>244-250015- /O.EXP.KCRP.FW.W.0002.000000T0000Z-170224T2300Z/ La Salle-McMullen-Live Oak-Bee-Webb-Duval-Jim Wells-Kleberg- Nueces-San Patricio- 503 PM CST Fri Feb 24 2017 ...RED FLAG WARNING EXPIRED AT 5 PM CST THIS AFTERNOON FOR THE BRUSH COUNTRY AND WESTERN COASTAL BEND... WIND SPEEDS CONTINUE TO DIMINISH LATE THIS AFTERNOON ACROSS THE REGION. ELEVATED FIRE DANGER CONDITIONS WILL EXIST THROUGH 7 PM DUE TO NORTH WINDS OF 10 TO 20 MPH AND RELATIVE HUMIDITY VALUES RANGING FROM 8 TO 20 PERCENT. WIND SPEEDS WILL DIMINISH EVEN MORE AFTER 7 PM AND RELATIVE HUMIDITY LEVELS WILL SLOWLY INCREASE. $$ TMT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 4:06 AM CST, 16 minutes earlier.
Area forecast discussion, Feb 24, 4:06 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
406 AM CST Fri Feb 24 2017
.SHORT TERM (Today through Saturday)...
Moderate to strong southerly winds across the offshore waters are at
advisory levels this morning, however winds should decrease through
late morning as a dryline/trough of low pressure moves across S TX.
The dryline is expected to push E-SE across S TX today bringing
drier conditions to the area. Borderline Fire Weather conditions are
expected across the western CWA as very dry conditions combine with
borderline 20FT winds by late morning into early afternoon. Will be
going with a Red Flag Warning for Webb and LaSalle counties for late
morning into the afternoon. Although very dry conditions are
expected across all of S TX, 20ft wind speeds are expected to be
below Red Flag criteria across most of the area.
The dry air/abundant sunshine and west to northwest winds will lead
to another very warm day. Colder air is lagging behind and currently
moving across N TX. This airmass is expected to move through S TX by
late afternoon or early evening and across the waters tonight.
Cooler temps are expected behind the front tonight and Sat. Winds
may briefly reach SCA levels overnight with moderate northeast
winds expected Sat.
&&
.LONG TERM (Saturday night through Thursday)...
Surface high pressure will all ready be located east of the region
at the start of the extended. Onshore flow will resume as a result
and increase to moderate to strong levels especially over the Gulf
Waters. SCEC conditions seem likely by Sunday with marginal SCA
conditions possible. A deeper slug of moisture will move northward
across the western Gulf of Mexico, which may result in isolated
showers Sunday into Sunday night. Quiet weather will then continue
into the early part of next week in advance of the upper level
system and cold front. This upper trough will move into the Plains
Tuesday night and then quickly eastward on Wednesday. The cold front
will move the region on Wednesday, with a few showers possible
across the Coastal Bend into the Gulf Waters. Northeasterly winds
will pick up behind the front with SCA conditions likely Wednesday
night into Thursday.
Regarding temperatures, a warming trend will commence on Sunday with
highs returning to the 80s and 90s by Monday and continue into
Tuesday. Despite the cold front on Wednesday, highs should be able
to climb into the 80s in most locations. Cooler air will then settle
in the area by the end of the forecast with temps in the upper 60s
to lower 70s on Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 87 54 74 57 79 / 0 0 0 10 20
Victoria 85 46 71 48 76 / 0 0 0 10 20
Laredo 89 53 79 56 85 / 0 0 0 10 20
Alice 88 49 75 53 82 / 0 0 0 10 20
Rockport 81 55 69 60 75 / 0 0 0 10 20
Cotulla 88 47 75 50 82 / 0 0 0 0 20
Kingsville 90 50 75 55 82 / 0 0 0 10 20
Navy Corpus 81 59 72 61 76 / 0 0 0 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 11 AM this morning to 5 PM CST this
afternoon For the following zones: La Salle...Webb.
GM...Small Craft Advisory until 9 AM CST this morning For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
TE/81...SHORT TERM
TB/78...LONG TERMHazardous weather outlook, Feb 23, 2:16 PM CST, 14 hours 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 216 PM CST Thu Feb 23 2017 TXZ229>234-239>247-241200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 216 PM CST Thu Feb 23 2017 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Elevated fire weather conditions will continue through early evening over the Western Coastal Bend and extreme Eastern Brush Country. Areas of fog are expected overnight over the inland portions of the Victoria Crossroads areas and portions of the Coastal Bend. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Fog Friday morning will lift by 9 AM. Elevated fire weather conditions may develop on Friday across the Brush Country and Rio Grande Plains. There is a slight chance for thunderstorms Sunday and again on Wednesday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. GMZ230-235-250-255-270-275-241200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 216 PM CST Thu Feb 23 2017 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small craft advisory conditions may develop on Saturday over the Gulf waters behind a dry cold front and continue into Sunday due to high swells. GW/TB/PZ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:25 AM CST | Small Craft Advisory | CRP | 6 hr | |
| Feb 24, 3:04 PM CST | Small Craft Advisory | CRP | 21 hr |
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.